MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES DIC; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES DIC; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 505070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was leaking on the device.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record (dhr) review.A product sample was received for evaluation without its original packaging and in used condition.Visual and functional testing were performed.Visual inspection revealed what appeared to be a small opening at the weld area of the cuff during the functional testing the cuff was inflated using 1.5 pounds per square inch of air.The entire tracheostomy tube was submerged under water while observing for signs of leakage (bubbles rising to the surface of the water), from all aspects of the tracheostomy device.This test revealed leakage from the tracheostomy tube, located at the weld area furthest from the tip (patient end).Further investigation using magnification revealed that the cuff did not appear to be adequately cemented to the outer tube.The cuff was easily moved along the outer tube at this location.The weld area located closest to the tip appeared to be cemented properly and remained adhered following the decontamination process, indicating that the leakage may have been the result of an assembly error the root cause was related to product assembly during the manufacturing process.A quality alert was issued to production to heighten awareness to this potential issue.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.

Brand Name
PORTEX TUBES DIC
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
building 2
minneapolis, MN 55442
MDR Report Key15596376
Report Number3012307300-2022-23785
Device Sequence Number2328435
Product Code BTR
UDI-Device Identifier10351688000231
UDI-Public10351688000231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number505070
Device Catalogue Number505070
Device Lot Number3355447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient SexMale